MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570720
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on november 10, 2020 that a wallflex biliary rx partially covered stent was implanted to treat a 4cm malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent was able to be deployed successfully; however, upon removal of the delivery system, it was noted that the delivery system was difficult to remove and the sheath buckled.After several attempts, the physician was able to remove the delivery system.The stent remains implanted and the procedure was completed.There were no patient complications reported as a result of this event.Note: a photo of the complaint device after the procedure was provided by the complainant and shows the sheath was buckled.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a wallflex biliary rx partially covered stent was implanted to treat a 4cm malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6), 2020.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent was able to be deployed successfully; however, upon removal of the delivery system, it was noted that the delivery system was difficult to remove and the sheath buckled.After several attempts, the physician was able to remove the delivery system.The stent remains implanted and the procedure was completed.There were no patient complications reported as a result of this event.Note: a photo of the complaint device after the procedure was provided by the complainant and shows the sheath was buckled.
 
Additional Manufacturer Narrative
Block h6: device problem code 1528 captures the reportable event of delivery system difficult to remove.Block h10: a wallflex biliary rx delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found the outer clear sheath was accordioned.The outer diameter (od) of the delivery system was measured and was found to be within specification.No other issues were noted to the device.The reported event of sheath buckled material was confirmed; however, the reported event of delivery system difficult to remove was not confirmed as it is not possible to replicate in the laboratory of analysis and the failure reported occured during the procedure.Taking all available information into consideration, the investigation concluded that the reported events were likely due to factors encountered during the procedure.It may be that the interaction of the device with the scope, the techniques used by the user and/or the anatomy of the patient, limited the performance of the device and contributed to the damage on the delivery system and caused difficulty in removing the delivery system.It is likely that the physician felt resistance and used force, resulting in the buckled delivery system and subsequently the delivery system was difficult to remove.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10936246
Report Number3005099803-2020-05786
Device Sequence Number19705398
Product Code FGE
UDI-Device Identifier08714729759317
UDI-Public08714729759317
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Model NumberM00570720
Device Catalogue Number7072
Device Lot Number0024092960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1